Excessive Heat, Adair
- When
- August 6, 8:00 AM CST to August 12, 10:00 PM CST
- Where
- Adair forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
A strong ridge of high pressure developed over the south central United States early in the month. Few clouds under this ridge resulted in abundant sunshine and hot temperatures.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong ridge of high pressure developed over the south central United States early in the month. Few clouds under this ridge resulted in abundant sunshine and hot temperatures. The humidity was also high as a result of the spring rains that continued well into the summer. The combination of hot temperatures and high humidity resulted in daytime heat index values from 105 to 113 degrees across much of eastern Oklahoma. Overnight temperatures remained above 75 degrees, which didn't allow much relief from the heat.
Two men died in Tulsa as a direct result of the heat. Two hundred other people were treated by EMS in Tulsa for heat related illnesses. Many of those victims were in attendance at the PGA Championship.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 2:19 AM CST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
319 AM CDT MON AUG 6 2007
.DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEK AND
UPCOMING WEEKEND AS THE UPPER LEVEL HIGH REMAINS OVER THE REGION.
HIGH TEMPERATURES YESTERDAY RANGED FROM 91 TO 99 DEGREES ACROSS
THE CWA. THE AREAS WITH COOLER HIGHS CORRESPOND WELL TO WHERE
DEEPER SOIL MOISTURE REMAINS...AS SHOWN ON THE OKLAHOMA MESONET.
WOULD EXPECT TO SEE A SIMILAR TEMPERATURE PATTERN ACROSS THE AREA
TODAY AND TUESDAY...THOUGH WARMING A LITTLE EACH DAY AS THE GROUND
CONTINUES TO DRY OUT.
MODELS ALSO CONTINUE TO SHOW INCREASING TEMPS AT 925MB AND
850MB...WITH THE GRADIENT GENERALLY RUNNING FROM NORTHWEST TO
SOUTHEAST. ONLY MADE A FEW TWEAKS TO THE CURRENT EXTENDED
FORECAST SINCE NO REAL CHANGE IN THE OVERALL WEATHER PATTERN WILL
OCCUR. WINDS ASSOCIATED WITH THE SURFACE PRESSURE GRADIENT WILL
SLACKEN BY THE END OF THE WEEK...AND HAVE THE WARMEST TEMPS
OCCURRING FRIDAY THROUGH THE WEEKEND. LOW TEMPERATURES ARE A LITTLE
TRICKIER...BUT EXPECT WARMER LOWS FOR THE FIRST PART OF THE WEEK
AS OVERNIGHT WINDS REMAIN UP.
GFS AND ECMWF SHOW A WEAK SURFACE BOUNDARY MOVING SOUTH INTO THE
FORECAST AREA FRIDAY AS AN UPPER WAVE MOVES ACROSS THE NORTHERN
US. WITH WARM MID LEVELS...WOULD EXPECT A PRETTY STRONG CAP TO
REMAIN IN PLACE AND THEREFORE HAVE KEPT A DRY FORECAST THROUGH THE
EXTENDED. WILL HAVE TO KEEP AN EYE ON HOW THIS BOUNDARY AFFECTS
TEMPS/DEWPOINTS.
WILL MAINTAIN CURRENT CONFIGURATION OF ONGOING EXCESSIVE HEAT
WARNING FOR THE NORTHWEST PORTION OF OUR AREA...AS HEAT INDICES
WILL CLIMB TO 105 TO 108 AGAIN THIS AFTERNOON AND OVERNIGHT LOWS
WILL CONTINUE TO BE AT OR ABOVE 75 DEGREES. THIS AREA WILL LIKELY
MEET HEAT WARNING CRITERIA THROUGH THE REMAINDER OF THE WEEK. THE
WARNING MAY NEED TO BE EXTENDED SOUTH A FEW COUNTIES AS WELL AS
INTO THE ARKANSAS RIVER VALLEY BY MID WEEK...SO WILL LET DAY SHIFT
MONITOR THE TRENDS FOR THIS. WHILE HEAT INDICES MAY REACH 105
DEGREES FOR ALL BUT NORTHWEST ARKANSAS BY THE WEEKEND...OVERNIGHT
LOWS SHOULD STAY BELOW WARNING CRITERIA FOR MUCH OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 80 99 81 / 0 0 0 0
FSM 96 76 97 76 / 0 0 0 0
MLC 94 76 95 76 / 0 0 0 0
BVO 100 77 101 77 / 0 0 0 0
FYV 92 70 93 70 / 0 0 0 0
BYV 93 72 94 72 / 0 0 0 0
MKO 95 74 96 75 / 0 0 0 0
MIO 93 75 94 75 / 0 0 0 0
F10 97 77 98 77 / 0 0 0 0
HHW 93 74 94 75 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 10 AM MONDAY TO 7 PM SUNDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ064-OKZ067.
AR...NONE.
&&
SHORT TERM...18
LONG TERM....03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT MON AUG 6 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT MON AUG 6 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... AFTERNOON TEMPERATURES WILL TOP OUT WELL INTO THE 90S THIS AFTERNOON...WITH A FEW LOCATIONS IN NORTHEAST OKLAHOMA WARMING TO THE UPPER 90S TO NEAR 100 DEGREES. DEWPOINTS AROUND 70 WILL RESULT IN OPPRESSIVE HEAT INDEX VALUES AROUND 105 DEGREES ACROSS PARTS OF NORTHEAST OKLAHOMA. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST OKLAHOMA TODAY. PLEASE SEE /OKCNPWTSA/ FOR ADDITIONAL DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HOT AND HUMID WEATHER WILL CONTINUE THROUGH NEXT WEEKEND AS THE RIDGE OF HIGH PRESSURE ALOFT REMAINS FIRMLY IN CONTROL. HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED THROUGH MID WEEK ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH VALUES RISING TO 105 TO 110 DEGREES LATE THIS WEEK AND INTO THE WEEKEND. THE EXCESSIVE HEAT WARNING IN EFFECT FOR NORTHEAST OKLAHOMA THROUGH SUNDAY MAY BE EXPANDED IN COVERAGE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
21 excessive heat. Local standard time, as filed.
A 72 year old man died in Tulsa from heat exposure on the 9th.
A 65 year old man died in Tulsa from heat exposure on the 10th.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Tulsa | 2007-08-09 | 72 | Male | Outside/Open Areas | Direct |
| Excessive Heat, Tulsa | 2007-08-10 | 65 | Male | Permanent Structure | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58287, 58288, 58290, 58291, 58293, 58294, 58295, 58296, 58297, 58298, 58299, 58300, 58301, 58302, 58304, 58305, 58306, 58307, 58311, 58312, 58313.